Alert archive / Washington / Wind Chill Warnings in 2014

Wind Chill Warning 1, NWS Spokane, WA

February 4, 20146 counties in Idaho; 8 counties in Washington

NWS Spokane, WA issued this wind chill warning at Feb 4, 2014, 2:35 AM PST for 6 counties in Idaho; 8 counties in Washington. It took effect at Feb 5, 2014, 12:00 AM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 2:35 AM PST (10:35 UTC)
In effect from
Feb 5, 2014, 12:00 AM PST
Expired
Feb 6, 2014, 10:00 AM PST
In force
34 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 10 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS46 KOTX 041035
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
235 AM PST TUE FEB 4 2014

...BITTER COLD WIND CHILLS POSSIBLE BY EARLY WEDNESDAY MORNING...

.A COMBINATION OF GUSTY NORTH WINDS AND BELOW ZERO TEMPERATURES
WILL LEAD TO THE POTENTIAL OF DANGEROUSLY LOW WIND CHILL READINGS
OVER PORTIONS OF NORTHEAST WASHINGTON AND NORTH IDAHO BY EARLY
WEDNESDAY MORNING.

IDZ001-002-004-WAZ035>037-042245-
/O.UPG.KOTX.WC.A.0001.140205T0800Z-140205T1800Z/
/O.NEW.KOTX.WC.W.0001.140205T0800Z-140205T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
235 AM PST TUE FEB 4 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* WIND CHILL: 10 BELOW TO 28 BELOW ZERO DUE TO TEMPERATURES 6
  BELOW TO 9 ABOVE ZERO...AND NORTHEAST WINDS 10 TO 20 MPH WITH
  GUSTS UP TO 35 MPH.

* TIMING: LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...COLVILLE...DEER PARK...CHEWELAH... 
  NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE 
  ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT... 
  ROCKFORD.

* IMPACTS: FOR TUESDAY NIGHT INTO WEDNESDAY MORNING...WIND CHILL 
  VALUES LESS THAN 20 BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 
  MINUTES. 

* IMPACTS: WEB PAGE: 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING. 

&&

$$
7 follow-up statements
310 
WWUS46 KOTX 042210
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
210 PM PST TUE FEB 4 2014

...BITTER COLD WIND CHILLS BY EARLY WEDNESDAY MORNING...

.A COMBINATION OF GUSTY NORTH WINDS AND BELOW ZERO TEMPERATURES
WILL LEAD TO DANGEROUSLY LOW WIND CHILL READINGS OVER PORTIONS OF
NORTHEAST WASHINGTON AND NORTH IDAHO BY EARLY WEDNESDAY MORNING.

IDZ001-002-004-WAZ035>037-051015-
/O.CON.KOTX.WC.W.0001.140205T0800Z-140205T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
210 PM PST TUE FEB 4 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM PST WEDNESDAY...

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* WIND CHILL: 8 BELOW TO 28 BELOW ZERO DUE TO TEMPERATURES 6 
  BELOW TO 9 ABOVE ZERO...AND NORTHEAST WINDS 10 TO 20 MPH WITH 
  GUSTS UP TO 35 MPH.

* TIMING: LATE TONIGHT INTO WEDNESDAY MORNING.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...COLVILLE...DEER PARK...CHEWELAH... 
  NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE 
  ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT... 
  ROCKFORD.

* IMPACTS: FOR TONIGHT INTO WEDNESDAY MORNING...WIND CHILL VALUES
  LESS THAN 20 BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
235 
WWUS46 KOTX 050703
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1103 PM PST TUE FEB 4 2014

...BITTER COLD WIND CHILLS THROUGH WEDNESDAY MORNING...

.A COMBINATION OF GUSTY NORTH WINDS AND BELOW ZERO TEMPERATURES
WILL LEAD TO DANGEROUSLY LOW WIND CHILL READINGS OVER PORTIONS OF
NORTHEAST WASHINGTON AND NORTH IDAHO THROUGH WEDNESDAY MORNING.

IDZ001-002-004-WAZ035>037-051800-
/O.CON.KOTX.WC.W.0001.140205T0800Z-140205T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...DEER PARK...
CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...
FLOWERY TRAIL ROAD
1103 PM PST TUE FEB 4 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* WIND CHILL: 8 BELOW TO 28 BELOW ZERO DUE TO TEMPERATURES 6 
  BELOW TO 9 ABOVE ZERO...AND NORTHEAST WINDS 10 TO 20 MPH WITH 
  GUSTS UP TO 35 MPH. 

* TIMING: THROUGH WEDNESDAY MORNING.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...COLVILLE...DEER PARK...CHEWELAH... 
  NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE 
  ROAD...FLOWERY TRAIL ROAD...SPOKANE...CHENEY...DAVENPORT... 
  ROCKFORD. 

* IMPACTS: THROUGH WEDNESDAY MORNING...WIND CHILL VALUES LESS
  THAN 20 BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
811 
WWUS46 KOTX 051709
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
909 AM PST WED FEB 5 2014

...BITTER COLD WIND CHILLS THROUGH THURSDAY MORNING...

.A COMBINATION OF GUSTY NORTHEAST WINDS AND BELOW ZERO TEMPERATURES
WILL LEAD TO DANGEROUSLY LOW WIND CHILL READINGS OVER PORTIONS OF
NORTHEAST WASHINGTON AND NORTH IDAHO THROUGH WEDNESDAY MORNING.

IDZ001-002-004-WAZ035>037-060515-
/O.EXT.KOTX.WC.W.0001.000000T0000Z-140206T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...DEER PARK...
CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...
FLOWERY TRAIL ROAD
909 AM PST WED FEB 5 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY...

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WIND CHILL: 10 BELOW TO 25 ABOVE ZERO DUE TO TEMPERATURES 6 BELOW
  TO 3 ABOVE ZERO...AND NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP
  TO 30 MPH.

* TIMING: THROUGH THURSDAY MORNING.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...DEER PARK...CHEWELAH...NEWPORT... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD... SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

* IMPACTS: THROUGH THURSDAY MORNING...WIND CHILL VALUES LESS THAN
  20 BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
505 
WWUS46 KOTX 060304
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
704 PM PST WED FEB 5 2014

...BITTER COLD WIND CHILLS THROUGH THURSDAY MORNING...

.A COMBINATION OF GUSTY NORTHEAST WINDS AND BELOW ZERO
TEMPERATURES WILL LEAD TO DANGEROUSLY LOW WIND CHILL READINGS
OVER PORTIONS OF NORTHEAST WASHINGTON AND NORTH IDAHO THROUGH
THURSDAY MORNING.

IDZ001-002-004-WAZ035>037-061300-
/O.CON.KOTX.WC.W.0001.000000T0000Z-140206T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...DEER PARK...
CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...
FLOWERY TRAIL ROAD
704 PM PST WED FEB 5 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WIND CHILL: 10 BELOW TO 25 BELOW ZERO DUE TO TEMPERATURES 6
  BELOW TO 3 ABOVE ZERO...AND NORTHEAST WINDS 10 TO 20 MPH WITH
  GUSTS UP TO 30 MPH.

* TIMING: THROUGH THURSDAY MORNING.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...DEER PARK...CHEWELAH...NEWPORT... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD... SPOKANE...CHENEY...DAVENPORT...ROCKFORD. 

* IMPACTS: THROUGH THURSDAY MORNING...WIND CHILL VALUES LESS 
  THAN 20 BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
501 
WWUS46 KOTX 061249
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
449 AM PST THU FEB 6 2014

...BITTER COLD WIND CHILLS THROUGH THIS MORNING...


IDZ001-002-004-WAZ035>037-061800-
/O.CON.KOTX.WC.W.0001.000000T0000Z-140206T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...DEER PARK...
CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...
FLOWERY TRAIL ROAD
449 AM PST THU FEB 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WINDS: NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* WIND CHILL: 10 BELOW TO 25 BELOW ZERO DUE TO TEMPERATURES 6 
  BELOW TO 3 ABOVE ZERO...AND NORTHEAST WINDS 10 TO 20 MPH WITH 
  GUSTS UP TO 30 MPH. 

* TIMING: THROUGH THIS MORNING.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...DEER PARK...CHEWELAH...NEWPORT... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD... SPOKANE...CHENEY...DAVENPORT...ROCKFORD. 

* IMPACTS: THROUGH THIS MORNING...WIND CHILL VALUES LESS THAN 20
  BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
278 
WWUS46 KOTX 061618
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
818 AM PST THU FEB 6 2014

...BITTER COLD WIND CHILLS THIS MORNING...

IDZ001-002-004-WAZ035>037-061800-
/O.CON.KOTX.WC.W.0001.000000T0000Z-140206T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...DEER PARK...
CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...
FLOWERY TRAIL ROAD
818 AM PST THU FEB 6 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WINDS: NORTHEAST 8 TO 12 MPH. LOCALIZED WIND GUSTS UP TO 20
  MPH.

* WIND CHILL: MINUS 5 TO MINUS 15 WILL BE COMMON THIS MORNING WITH
  A FEW WIND PRONE AREAS AS COLD AS MINUS 25.

* TIMING: THE WIND WILL REMAIN 8 TO 12 MPH FOR MUCH OF TODAY AND
  TONIGHT. WIND CHILLS WILL TREND UP THROUGH THE DAY AS SUNSHINE
  PUSHES TEMPERATURES INTO THE TEENS THIS AFTERNOON.

* LOCATIONS: COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY... 
  SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER...EASTPORT... 
  SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... 
  WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT 
  PASS...ODESSA...WILBUR...DEER PARK...CHEWELAH...NEWPORT... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD... SPOKANE...CHENEY...DAVENPORT...ROCKFORD.

* IMPACTS: THROUGH THIS MORNING...WIND CHILL VALUES LESS THAN 20 
  BELOW ZERO CAN LEAD TO FROSTBITE WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE LIKELY. THE COMBINATION OF THE BITTER COLD AND STRONG
WINDS CAN FREEZE EXPOSED SKIN IN A MATTER OF MINUTES...SO DRESS
WARMLY. LAYERS OF PROTECTIVE CLOTHING ARE MORE EFFECTIVE THAN A
SINGLE LAYER OF THICK CLOTHING.

&&

$$
243 
WWUS46 KOTX 061813
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1013 AM PST THU FEB 6 2014


IDZ001-002-004-WAZ035>037-061915-
/O.EXP.KOTX.WC.W.0001.000000T0000Z-140206T1800Z/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...DEER PARK...
CHEWELAH...NEWPORT...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...
FLOWERY TRAIL ROAD
1013 AM PST THU FEB 6 2014

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING FOR THE NORTH AND CENTRAL IDAHO PANHANDLE
AND PORTIONS OF NORTHEAST WASHINGTON HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 9:45 PM PST, 4 hours 50 minutes earlier.

Area forecast discussion, Feb 3, 9:45 PM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
945 PM PST Mon Feb 3 2014

.SYNOPSIS...
Cold northerly winds will dry things out through the end of the
week, but it will be accompanied by bitter arctic air.
Temperatures will be 20 to 30 degrees below normal Tuesday through
Thursday with cold temperatures persisting into Friday and Saturday.
By late in the weekend, into early next week, temperatures
moderate closer to normal, and a modest chance for snow returns.

&&

.DISCUSSION...
Update: Some adjustments have been made to this evening based on
latest trends. The forecast low has been lowered further for
Pullman...with a low of 0F expected.  Cold arctic air is invading
the Inland Northwest presently which is also ushering in drier
air. This dry air has resulted in the snow that impacted several
areas of Eastern Washington and North Idaho over the past 24 hours
to come to an end. A few areas still linger however around Deary,
Winchester, with flurries in the Upper Columbia Basin. With dry
air continuing to invade tonight these areas of snow will continue
to diminish with additional accumulations around Deary and
Winchester less than 1 inch. Based on the break in the snow this
afternoon that fell in these areas and that additional
accumulations will be very light opted to cancel the winter
weather advisory.

Thus far the strongest pressure gradients are concentrated down
the Okanogan Valley and over the North Idaho Panhandle. Some
breaks in the clouds just after sunset in Pullman allowed the
temperature to plummet...with even some patchy fog development.
Winds should begin to pick up a bit on the palouse overnight as
the cold air advection strengthens across the region and gradients
tighten. But additional temperature drops with fresh snow cover
and light winds are possible this evening.

Breezy winds channeling through the Purcell Trench tonight
impacting Coeur D'Alene and Sandpoint combined with sustained
winds increasing to 15-20 mph will result in wind chill values
down to around -10F. JW

&&

.AVIATION...
06Z TAFS: A drier northerly flow will develop through Tuesday
leading to VFR conditions for most TAF sites. However a moist
boundary layer lingers over southeast Washington with areas of MVFR
CIGS with even some patchy fog near KPUW.  As the drier air
continues to push south tonight gradual improvement is expected at
KPUW.  Expect gusty north-northeast winds to develop on Tuesday with
gusts of 15-22 kts expected except in the sheltered valleys such at
KLWS.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane         7  15  -1  12  -1  15 /   0   0   0   0   0   0
Coeur d'Alene   6  16  -2  11  -2  15 /   0  10  10   0   0   0
Pullman         0  17   0  12  -3  14 /  10  10  10  10   0   0
Lewiston       18  26   7  18   2  19 /  20  10  10  10  10  10
Colville        9  18  -1  15  -1  19 /   0   0   0   0   0   0
Sandpoint       9  16   0  12  -1  15 /   0  10  10   0   0   0
Kellogg         7  11  -1   9  -4  13 /  20  10  10  10   0   0
Moses Lake     11  22   2  17   2  18 /   0   0   0   0   0   0
Wenatchee      14  21   5  17   1  20 /  10  10   0   0   0   0
Omak            8  19   1  15  -2  17 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Chill Watch from late Tuesday night through Wednesday
     morning for Central Panhandle Mountains-Coeur d'Alene Area-
     Northern Panhandle.

WA...Wind Chill Watch from late Tuesday night through Wednesday
     morning for Northeast Mountains-Spokane Area-Upper Columbia
     Basin.

&&
Hazardous weather outlook, Feb 3, 6:45 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
645 PM PST MON FEB 3 2014

IDZ001-002-004-WAZ035>037-050245-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
645 PM PST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
EAST CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TONIGHT

BREEZY NORTH TO NORTHEAST WINDS WILL OCCUR TONIGHT OVER THE NORTH
IDAHO PANHANDLE IMPACTING SANDPOINT AND COEUR D'ALENE WITH WIND
CHILLS BY EARLY TUESDAY MORNING DOWN TO AROUND MINUS 10.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME OF THE COLDEST AIR OF THE SEASON WILL ARRIVE THIS WEEK.
BREEZY NORTH WINDS WILL CONTINUE TUESDAY THROUGH WEDNESDAY. BY
EARLY WEDNESDAY MORNING...WIND CHILLS OF MINUS 15 TO MINUS 25 WILL
BE POSSIBLE OVER THE NORTH IDAHO PANHANDLE AND NORTHEAST WASHINGTON.
EXPECT TEMPERATURES TO BE AROUND 20 TO 30 DEGREES BELOW AVERAGE
TUESDAY THROUGH THURSDAY.

IDZ003-026-027-WAZ031>034-038-041>044-050245-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
645 PM PST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME OF THE COLDEST AIR OF THE SEASON WILL ARRIVE THIS WEEK.
INCREASING NORTH WINDS WILL DEVELOP TUESDAY INTO WEDNESDAY. BY
WEDNESDAY MORNING...WIND CHILLS OF MINUS 5 TO MINUS 15 WILL BE
POSSIBLE OVER SOUTHEAST WASHINGTON AND SOUTHERN IDAHO
PANHANDLE...AS WELL AS DOWN THE OKANOGAN VALLEY INTO THE MOSES
LAKE AREA. EXPECT TEMPERATURES TO BE 20 TO 30 DEGREES BELOW
AVERAGE TUESDAY THROUGH THURSDAY.

Nearby

Wind Chill Warnings in Washington, 2014Wind Chill Warnings in Idaho, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.